1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2020 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Statin timeframe?

Discussion in 'Ask A Question' started by jim1951, Sep 18, 2020.

  1. jim1951

    jim1951 Type 2 · Well-Known Member

    Messages:
    543
    Likes Received:
    351
    Trophy Points:
    103
    I am trying to understand my morning insulin resistance.

    I have been on statins for over 20 years and have decided to try a statin "holiday" to see what it does to my numbers. Does anybody know how long the statins would have to be out of my system before any possible change in my readings take place, if at all?
     
    • Like Like x 1
  2. MarkMunday

    MarkMunday Type 1 · Well-Known Member

    Messages:
    301
    Likes Received:
    110
    Trophy Points:
    63
    I would think a few days.
     
    • Informative Informative x 1
  3. jim1951

    jim1951 Type 2 · Well-Known Member

    Messages:
    543
    Likes Received:
    351
    Trophy Points:
    103

    So are you saying that the effect stains would have on blood sugars would be short term i.e., whilst the last few days of tablets are still in the blood stream and that long term use of statins would not have made changes that would take longer to work out of the system?
     
  4. bulkbiker

    bulkbiker Type 2 · Oracle

    Messages:
    16,393
    Likes Received:
    11,314
    Trophy Points:
    298
    I guessing it will also be slightly dependent on the dosage you were on..
    Were you taking anything like CoQ10 to ameliorate the statin side effects etc etc
     
  5. jim1951

    jim1951 Type 2 · Well-Known Member

    Messages:
    543
    Likes Received:
    351
    Trophy Points:
    103
    I used to take CoQ10 and loads of other supplements years ago, but dropped most of them, including Q10 because I was rattling with all the prescribed medication I am on !
     
  6. sally and james

    sally and james Family member · Well-Known Member

    Messages:
    1,083
    Likes Received:
    1,829
    Trophy Points:
    178
    Look up the "half life" of the drug you are taking. If this is, for example, 24 hours, it will take one day to clear half of it from your system. It will then take another 24 hours to clear half of the remainder (leaving you with a quarter dose in your body). A further 24 hours will, once again, remove half of the remaining, leaving an eighth. A doctor I discussed this with said that the rule of thumb was three half lives for a drug to become ineffective.
    Sally
     
    • Informative Informative x 2
  7. Daphne917

    Daphne917 Type 2 (in remission!) · Well-Known Member

    Messages:
    2,898
    Likes Received:
    7,563
    Trophy Points:
    198
    My hba1c increased from 48 to 54 when I started taking statins - after I stopped taking them my next 6 monthly hba1c was 43. I was only on them for about 6 months though.
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook